Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 15, 2006, 2:07 AM EDT for Madison County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 2:07 AM EDT (06:07 UTC)
- Expired
- Apr 15, 2006, 3:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Madison County, NY
The radar
The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:40 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 15, 1:40 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 140 AM EDT SAT APR 15 2006 .SHORT TERM - (TONIGHT - MONDAY)... UPDATE 2...HAVE UPDATED WX AND POP GRIDS TO ACCOUNT FOR LINE OF CONVECTION THAT HAS DEVELOPED AHEAD OF UPPER S/WAVE ACROSS CENTRAL FA ALONG WK BOUNDARY INDICATED IN SFC OBS AND LI FIELDS. FCST SNDGS INDICATE STORMS ARE ELEVATED WITH MAIN THREAT BEING LARGE HAIL. PB UPDATE...STEADY RAIN HAS MOVED WELL EAST OF FA WITH AREA NOW BETWEEN TWO SIGNIFICANT SHORT WAVES. ONE MOVING THROUGH THE OHIO VALLEY AND A NORTHERN STREAM WAVE OVER THE UPPER GREAT LAKES. A FEW CONVECTIVE CELLS HAVE DEVELOPED OVER THE FA DURING THE PAST HOUR, A REFLECTION OF THE MID LEVEL INSTABILITY STILL APPARENT ON THE BUF 00Z RAOB. WILL LOWER POPS TO 30 ACROSS ENTIRE FA BUT PROLONG CHC THROUGH THE OVERNIGHT PERIOD DUE TO SFC TROF AND MID LEVEL LAPSE RATES. RAISED MINS A FEW DEGREES, NO OTHER CHANGES. RRM AS ANOTHER SHORT WAVE AND SFC LOW MOVES SE INTO NE NY AND NORTHERN NEW ENGLAND THE EXTREME NE PART OF CWA WILL STAY IN THE THREAT OF SHOWERS INTO SATURDAY. REST OF CWA IN BETWEEN THIS SYSTEM AND ANOTHER LOW MOVING THROUGH OHIO VALLEY TO MID ATLANTIC REGION. SOME MOISTURE HANGS AROUND SATURDAY BUT ENOUGH SUN TO PUSH TEMPS INTO 60S AND 70S. AIRMASS COOLS BEHIND NE US SFC LOW SUNDAY AS NW FLOW STRENGTHENS AND 850MB TEMPS FALL. WEAK SFC RIDGE SUNDAY BUILDS INTO MONDAY AS ANOTHER STRONG STORM PASSES WELL TO SW. FOR TEMPERATURES FOLLOWED MOS GUIDANCE WHICH STAYS AT OR ABOVE NORMAL. TAC && .AVIATION (15/00Z TO 16/00Z)... RA HAS PRETTY MUCH ENDED AT ALL TERMINALS...AND CIGS ARE STARTING TO COME DOWN AND SHOULD STAY IN THE MVFR RANGE THROUGH MOST...IF NOT ALL...OF THE NIGHT. COULD SEE CIGS RISE TO MVFR IN THE 09-11Z RANGE WHEN COLD FRONT MOVES THRU AND WINDS SHIFT TO THE WEST...WHICH WILL ALLOW FOR ENHANCED MIXING. SFC TDS WILL SLOWLY CREEP DOWN OVERNIGHT...AND THIS SHOULD PREVENT ANY SIGNIF BR/FG FORMATION. INCREASING WEST WINDS AND SUNSHINE SHOULD MIX EVERYONE OUT TO VFR CONDITIONS BY MID-MORNING. -CEMPA && .LONG TERM (MONDAY NIGHT - FRIDAY)... DRY WEATHER...WITH SLOWLY MODERATING TEMPERATURES...WILL PREVAIL FOR MUCH OF THIS PERIOD...AS HIGH PRESSURE BUILDS ACROSS THE EASTERN U.S. BY FRIDAY...WELL INTRODUCE A CHANCE OF SHOWERS...AS AN UPPER-LEVEL LOW IS PROGGED TO APPROACH FROM THE MIDWEST. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Apr 15, 1:21 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 121 AM EDT SAT APR 15 2006 NYZ009-018-036-037-044>046-056-057-062-PAZ040-048-072-160530- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE- SOUTHERN WAYNE- 121 AM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE SUSQUEHANNA VALLEY...MOHAWK VALLEY...CATSKILLS AND POCONO MOUNTAIN REGIONS OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MORNING. NYZ015>017-022>025-055-PAZ038-039-043-044-047-160530- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- TIOGA-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE- 121 AM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 15, 1:01 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 101 AM EDT SAT APR 15 2006 NYZ018-150600- ONONDAGA NY- 101 AM EDT SAT APR 15 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF LYSANDER TO 16 MILES WEST OF LYSANDER..AND MOVING EAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... PLAINVILLE AT 125 AM EDT... WARNERS AND LYSANDER AT 130 AM EDT... VILLAGE GREEN AND VAN BUREN AT 135 AM EDT... WESTVALE AND TAUNTON AT 140 AM EDT... LIVERPOOL AT 145 AM EDT... WOODARD AND SYRACUSE AT 150 AM EDT... FAYETTEVILLE AND NORTH SYRACUSE AT 155 AM EDT... MINOA AND CICERO AT 200 AM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Apr 15, 1:45 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 AM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL GROTON 42.59N 76.37W
04/15/2006 E0.25 INCH TOMPKINS NY TRAINED SPOTTER
PEA SIZE HAIL AND VERY HEAVY RAIN
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:16 AM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 59 min |
| Apr 15, 2:12 AM EDT | Flash Flood Warning | BGM | Onondaga | 3 hr |
| Apr 15, 2:34 AM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.